Alert archive / Ohio / Frost Advisories in 2023
Frost Advisory 7, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at May 25, 2023, 2:32 PM EDT for 5 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at May 26, 2023, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2023, 2:32 PM EDT (18:32 UTC)
- In effect from
- May 26, 2023, 1:00 AM EDT
- Expired
- May 26, 2023, 6:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Portage County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420 WWUS71 KCLE 251832 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 232 PM EDT Thu May 25 2023 PAZ002-003-260245- /O.NEW.KCLE.FR.Y.0007.230526T0500Z-230526T1200Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 232 PM EDT Thu May 25 2023 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Southern Erie and Crawford Counties. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Frost is more likely in, but not confined to, the valleys of the eastern halves of the counties where temperatures will be lowest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 26
3 follow-up statements
421 WWUS71 KCLE 260150 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 950 PM EDT Thu May 25 2023 OHZ012>014-022-023-261000- /O.EXA.KCLE.FR.Y.0007.230526T0500Z-230526T1200Z/ Lake-Geauga-Ashtabula Inland-Portage-Trumbull- Including the cities of Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Kent, Aurora, Streetsboro, Ravenna, Warren, and Niles 950 PM EDT Thu May 25 2023 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Lake, Geauga, Ashtabula Inland, Portage and Trumbull Counties. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The greatest potential for frost will be in valleys where winds will be lightest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ PAZ002-003-261000- /O.CON.KCLE.FR.Y.0007.230526T0500Z-230526T1200Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 950 PM EDT Thu May 25 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Southern Erie and Crawford Counties. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Frost is most likely in, but not confined to, the valleys of the eastern halves of the counties where temperatures will be lowest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
150 WWUS71 KCLE 260708 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 308 AM EDT Fri May 26 2023 PAZ002-003-261200- /O.CON.KCLE.FR.Y.0007.000000T0000Z-230526T1200Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 308 AM EDT Fri May 26 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Southern Erie and Crawford Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ012>014-022-023-261200- /O.CON.KCLE.FR.Y.0007.000000T0000Z-230526T1200Z/ Lake-Geauga-Ashtabula Inland-Portage-Trumbull- Including the cities of Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Kent, Aurora, Streetsboro, Ravenna, Warren, and Niles 308 AM EDT Fri May 26 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Lake, Geauga, Ashtabula Inland, Portage and Trumbull Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
545 WWUS71 KCLE 261045 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 645 AM EDT Fri May 26 2023 OHZ012>014-022-023-PAZ002-003-261145- /O.CAN.KCLE.FR.Y.0007.000000T0000Z-230526T1200Z/ Lake-Geauga-Ashtabula Inland-Portage-Trumbull-Southern Erie- Crawford- Including the cities of Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Edinboro, Corry, Union City, Meadville, and Titusville 645 AM EDT Fri May 26 2023 ...FROST ADVISORY IS CANCELLED... The Frost Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 25, 1:39 PM EDT, 53 minutes earlier.
Area forecast discussion, May 25, 1:39 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
139 PM EDT Thu May 25 2023
.SYNOPSIS...
Strong high pressure builds in through the first part of the
weekend in continued dry conditions.
&&
.NEAR TERM /THROUGH FRIDAY/...
930 am update...
All is quiet... no changes this morning.
Previous discussion...
High pressure is building down from southern Ontario this
morning and will be over the Great Lakes region into the
weekend. Mostly sunny and quiet weather is expected today and
Friday. High temperatures will be cooler today in the upper 50s
to lower 60s. Overnight lows tonight will drop into the lower
40s. There will be some upper 30s across northwest Pennsylvania
tonight with a few pockets of patchy frost possible. It will be
a little warm on Friday with high temps in the upper 60s and and
lower 70s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Overall, a quiet holiday weekend is in store as high pressure
anchors over the Great Lakes. The high will keep quite a bit of dry
air in place and do not have any precipitation chances through
Saturday night. Weak return flow will develop across the Ohio Valley
on Sunday as a vertically stacked low develops across the
southeastern U.S., however the majority of forecast guidance places
precipitation to the southeast of the local area. Maintained a dry
forecast for most of the CWA through Sunday night, but there are
slight chances (15-20%) of a few showers roughly from Knox to far
southern Mahoning counties during the day Sunday.
Warm air advection will allow temps to gradually increase throughout
the weekend. Friday night will feature the coolest weather of the
period with lows in the 40s. Highs will be in the 70s Saturday and
Sunday with overnight lows generally in the 50s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Upper-level ridge builds over the Great Lakes during the long term
period and the weather pattern will finally shift to something that
is much more summer-like than recent days. Temperatures climb into
the upper 70s and low to mid 80s on Memorial Day and continue to
increase through the middle of the week. By Wednesday, temperatures
across NW OH may break 90 degrees with other locations reaching the
mid to upper 80s. The only outliers will be locations that may be
impacted by lake breezes each afternoon. Overnight lows warm up
quite a bit as well; expect minimum temps in the upper 50s and low
to mid 60s each night. Although precipitation chances remain very
low at this time, there may be sufficient diurnal instability to
warrant a slight chance of showers and isolated thunderstorms during
each afternoon. Any shower/thunderstorm potential would be
conditional on whether or not there is a trigger, such as a lake
breeze.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
VFR. NE winds 12-20kts ease to below 12kts tonight, then back in
the 12-15kt range for most terminals Friday. Cirrus exits after
23Z. Clear tonight into Friday. No restrictions.
Outlook...Non-VFR is possible with isolated rain showers
Sunday afternoon.
&&
.MARINE...
Breezy northeast winds 15 to 25 knots continue across all of Lake
Erie through most of this morning before beginning to relax during
the afternoon. Winds should diminish and waves should decrease below
values that are hazardous to small vessels west of The Islands and
east of Geneva-on-the-Lake by ~15Z/11 AM this morning, but onshore
flow 15 to 20 knots will persist in the central basin through early
this evening. Small Craft Advisories will persist between The
Islands and Geneva-on-the-Lake until 00Z/8 PM this evening before
winds diminish significantly. Northeast winds 5 to 15 knots with
waves 3 feet or less are expected late tonight through early next
week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 8 PM EDT this evening for
OHZ009>012-089.
PA...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
LEZ144>148.
&&
SYNOPSIS...Griffin
NEAR TERM...Griffin/26
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...26
MARINE...MainesHazardous weather outlook, May 25, 11:20 AM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1120 AM EDT Thu May 25 2023 OHZ009>012-089-261530- Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 1120 AM EDT Thu May 25 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ007-PAZ001-261530- Ottawa-Northern Erie- 1120 AM EDT Thu May 25 2023 This Hazardous Weather Outlook is for northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. There is a moderate risk of rip currents along the Lake Erie shore through this early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033- 036>038-047-PAZ002-003-261530- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 1120 AM EDT Thu May 25 2023 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Ohio, 2023Frost Advisories in Pennsylvania, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.